Single-System Laryngeal Anaphylaxis Following Gadobutrol Administration.
Аннотация
Gadolinium-based contrast agents (GBCAs) are widely used in magnetic resonance imaging (MRI) and are generally considered safe, with immediate hypersensitivity reactions being rare. While anaphylaxis typically presents with classic skin reactions, respiratory distress, or cardiovascular collapse, exposure to a known allergen can cause single-system respiratory or laryngeal variants. An 83-year-old male with multiple chronic medical conditions underwent a diagnostic brain MRI with contrast. Immediately after receiving 8.5 mL of gadobutrol, the patient developed hoarseness and a sporadic cough. Notably, he had no skin reactions, dyspnea, tachypnea, drop in oxygen saturation, or hypotension. Instead, his blood pressure remained stable but elevated. Due to the rapid onset of these isolated upper airway symptoms, a rapid response was triggered. He was treated proactively with epinephrine, diphenhydramine, and methylprednisolone, and transferred to the intensive care unit (ICU) for close monitoring. Bedside flexible laryngoscopy confirmed only minimal right arytenoid edema and a patent glottis. He completely recovered within 24 hours without further clinical progression. This case underscores a highly atypical presentation of GBCA-induced anaphylaxis localized entirely to the upper airway, manifesting solely as hoarseness and coughing. As an isolated respiratory reaction to a known non-inhaled allergen, this case shows how the absence of classic multisystem involvement can easily mask a severe allergic reaction.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.